November 24, 2015
Recommended Topic Related To:


"By Peter Russell
WebMD Health News
Reviewed by Arefa Cassoobhoy, MD, MPH

They say the research could lead to better treatment, because doctors would be able to know which tumors are more likely to grow and spread.




Instruct patients that they will likely experience an increase in serum testosterone levels following their initial injection. This may cause a worsening of their symptoms of prostate cancer during the first weeks of treatment. These symptoms may include bone pain, spinal cord injury, hematuria, and urethral or bladder outlet obstruction. This increase in serum testosterone levels and associated symptoms should decline 3 to 4 weeks following their injection. Use of drugs appropriate for alleviating the risk associated with the increase should be discussed with patients prior to administration of the products. Patients should also be informed about the increased risk of developing diabetes, myocardial infarction, sudden cardiac death and stroke in men in association with use of GnRH agonists.

Advise patients that allergic reactions, including serious allergic reactions, could occur and that serious reactions require immediate treatment. Patients should report any previous hypersensitivity reactions to triptorelin, or other GnRH agonists, or GnRH.

Last reviewed on RxList: 11/24/2014
This monograph has been modified to include the generic and brand name in many instances.

Report Problems to the Food and Drug Administration


You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Get the latest treatment options.